Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 245, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 23, 2005, 10:14 PM CDT for Lincoln County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2005, 10:14 PM CDT (03:14 UTC)
- Expired
- Jun 23, 2005, 10:48 PM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 5:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1148 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2719 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 240314 SVRLBF NEC111-240415- /O.NEW.KLBF.SV.W.0245.050624T0314Z-050624T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1014 PM CDT THU JUN 23 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 1115 PM CDT * AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HERSHEY...OR ABOUT 14 MILES WEST OF NORTH PLATTE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH PLATTE BY 1045 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4136 10122 4092 10123 4093 10029 4135 10031 $$ POWER
1 follow-up statement
000 WWUS53 KLBF 240348 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1048 PM CDT THU JUN 23 2005 NEC111-240358- /O.CAN.KLBF.SV.W.0245.000000T0000Z-050624T0415Z/ LINCOLN NE- 1048 PM CDT THU JUN 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY IS CANCELLED... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4136 10122 4092 10123 4093 10029 4135 10031 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:42 AM CDT, 19 hours 32 minutes earlier.
Area forecast discussion, Jun 23, 2:42 AM CDT, 19 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 242 AM CDT THU JUN 23 2005 .DISCUSSION... UPPER RIDGE STILL ANCHORED OVER MUCH OF SOUTHERN AND CENTRAL CONUS THIS MORNING...HOWEVER RATHER STRONG TROF MOVING ACROSS B.C. AND PAC NW WILL HAVE FUTURE PLANS FOR NORTHERN PORTION OF RIDGE OVER THE NEXT 24 HOURS. MOST OF THE CONVECTION HAS BEEN WELL WEST OF CWA IN BETTER MOISTURE PLUME MOVING FROM BAJA INTO DESERT SW AND W.RANGE OF ROCKIES...WHICH IS FORTUNATE SINCE MAJORITY OF 88DS ACROSS NEB ARE INOP. SHOULD BE ANOTHER WELL ABOVE NORMAL DAY TEMPERATURE-WISE ACROSS CWA WITH LLVL THERMAL RIDGE ACROSS WESTERN SANDHILLS ALONG AND AHEAD OF SFC TROF MODELS HAVE FCST TO BE NEIGHBORHOOD PAST FEW DAYS. BIG SPRINGS AND IMPERIAL AROUND 100 YESTERDAY AND SEE NO REASON WHY THIS PORITON OF CWA WILL NOT REACH AROUND THIS MARK AGAIN...AND MAYBE EVEN AHEAD OF TROF NEAR VTN VCNTY. THIS SFC BOUNDARY...ALONG WITH THE STRONG HEATING WILL ALSO BE FOCUS FOR CONVECTION THIS AFTERNOON AS FCST AREA TO THE EAST SHOULD REMAIN CAPPED. BOTH GFS/NAM HAVE BEEN HINTING AT CONVECTION THROUGH THE EVENING ALONG THIS BOUNDARY AS IT SLOWLY SAGS SOUTH...THE SPEED OF WHICH MAY BE ALTERED BY AMOUNT OF CONVECTION. MAIN FOCUS LATE LOOKS TO SHIFT NORTH OF CWA ON NOSE OF JET INTO SE SDAKT...HOWEVER ANY COMBINATION OF OUTFLOW BOUNDARIES AND JET MAY LEAD TO CHANCES IN EASTERN CWA THROUGH OVERNIGHT HOURS. BUFKIT PROFILES WOULD SEEM TO INDICATE WIND POTENTIAL WITH INVERTED V TYPE SIGNATURE AND LCL ABOVE 600MB...THOUGH MID LEVEL WINDS ARE NOT TOO IMPRESSIVE. UPPER RIDGE GETS SQUASHED OVNGHT WITH UPPER FLOW BECOMING MORE WESTERLY OVHD AND THIS SHOULD GIVE EXTRA PUSH TO FRONT...MOVING IT SOUTH OF CWA BY SUNRISE ON FRIDAY. UPSLOPE FLOW...HIGHER DEWPOINT AND CLOUD COVER SHOULD BE ENOUGH TO COOL THINGS DOWN AROUND 15 DEGREES ON FRIDAY...HOWEVER STRONGER STORMS IN AFTERNOON WITH BE A BETTER POSSIBILITY WITH USUAL POST FRONTAL STORMS FIRING IN HIGH PLAINS WITH STRONG MOIST LLVL EASTERLIES UNDER STRONGER MID LEVEL WESTERLY FLOW. WESTERN AND SOUTHERN CWA HAVE BEST CHANCES IN THIS SCENARIO AND HAVE PLACED POPS AS SUCH. SATURDAY NEXT TROF DIGS ALONG WESTERN COAST RETURNING UPPER FLOW TO SW AND SHOULD BEGIN TO WARM TEMPS BACK UP THROUGH WEEKEND. LEFT POPS MAINLY AS THEY WERE WITH SMALL CHANCES SAT ACROSS CWA SHIFTING NORTH SUNDAY WHERE WARM FRONT WILL LIFT INTO SDAKT WHERE BETTER CHANCES WILL RESIDE AS IN DAYS PAST. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jun 23, 5:21 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 521 PM CDT THU JUN 23 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-241030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 521 PM CDT THU JUN 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT TONIGHT. A COLD FRONT WILL CONTINUE TO SINK SOUTHWARD INTO NEBRASKA THIS EVENING...WHILE THE PREFRONTAL TROUGH MOVES EAST. THUNDERSTORMS THAT FORM WILL BE HIGH BASED WITH A HIGH POTENTIAL FOR STRONG DOWNDRAFT THAT COULD RESULT IN DAMAGING WIND GUSTS. WHILE DAMAGING WINDS ARE THE PRIMARY THREAT THROUGH 1 AM CDT THE POTENTIAL WILL EXIST FOR LARGE HAIL AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORM DEVELOPMENT DAILY THROUGH NEXT WEDNESDAY AS A SERIES OF BOUNDARIES IMPACT THE OUTLOOK AREA. THE FRONT THAT PUSHES SOUTH TONIGHT WILL HANG ACROSS THE STATE ON FRIDAY WITH A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT BOTH FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGHOUT THE OUTLOOK AREA TONIGHT. KECK
In the hours before
Special weather statement, Jun 23, 5:58 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 558 PM CDT THU JUN 23 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-240600- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 558 PM CDT THU JUN 23 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 1 AM CDT (MIDNIGHT MDT)... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 514 IN EFFECT FOR NOPRTH CENTRAL...SOUTHWEST AND NORTH CENTRAL NEBRASKA UNTIL MIDNIGHT MDT (1 AM CDT). THIS INCLUDES THE FOLLOWING COUNTIES... ARTHUR...BLAINE...BOYD...BROWN...CHASE...CUSTER...DEUEL...CHERRY... FRONTIER...GARDEN...GARFIELD...GRANT...HAYES...HOLT...HOOKER...KEITH. ..KEYA PAHA... LINCOLN...LOGAN...LOUP...MCPHERSON...PERKINS...ROCK...SHERIDAN...THOM AS AND WHEELER COUNTIES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. POWER
Special weather statement, Jun 23, 6:44 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TYPO NATIONAL WEATHER SERVICE NORTH PLATTE NE 644 PM CDT THU JUN 23 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-240600- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 558 PM CDT THU JUN 23 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 1 AM CDT (MIDNIGHT MDT)... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 514 IN EFFECT FOR WEST CENTRAL...SOUTHWEST AND NORTH CENTRAL NEBRASKA UNTIL MIDNIGHT MDT (1 AM CDT). THIS INCLUDES THE FOLLOWING COUNTIES... ARTHUR...BLAINE...BOYD...BROWN...CHASE...CUSTER...DEUEL...CHERRY... FRONTIER...GARDEN...GARFIELD...GRANT...HAYES...HOLT...HOOKER...KEITH. ..KEYA PAHA... LINCOLN...LOGAN...LOUP...MCPHERSON...PERKINS...ROCK...SHERIDAN... THOMAS AND WHEELER COUNTIES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. POWER
Local storm report, Jun 23, 9:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 PM CDT THU JUN 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 4 NNE JOHNSTOWN 42.63N 100.02W
06/23/2005 1.00 INCH BROWN NE PUBLIC
PEA TO QUARTER SIZED HAIL REPORTED
&&
AODERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:26 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 64 min |
| Jun 24, 2:30 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| Jun 24, 5:54 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.